MAUDE Adverse Event Report: MEDOS INTERNATIONAL SARL DELTAPAQ - PLATINUM MICROCOIL; NEUROVASCULAR EMBOLIZATION DEVICE

MEDOS INTERNATIONAL SARL DELTAPAQ - PLATINUM MICROCOIL; NEUROVASCULAR EMBOLIZATION DEVICE
Catalog Number DFS10025020
Medical Device Problem Code Positioning Failure (1158)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 12/12/2016
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
This is one of one initial mdr report being submitted for this complaint with associated mfr# 2954740-2017-00003 additional procode krd.(b)(4).The product is expected to be returned for analysis, however it has not been received.Additional information will be submitted within 30 days of receipt.No conclusions are made at this time.
 
Event or Problem Description
As reported by a healthcare professional, during a procedure for treatment of epistaxis on (b)(6) 2016 the physician was unable to detach a deltapaq coil (dfs10031020/p11886) using a connecting cable 157cm (ccb00015700/s11564).The detachment was attempted again using a new cable and exact same type of coil and it worked correctly.The issue did not cause any patient harm nor did it cause any significant delay, only to realize there was an issue with the products and swapping them for a working unit.It was initially reported that the complaint product is available for return.
 
Additional Manufacturer Narrative
This is one of one final mdr report being submitted for this complaint with associated mfr# 2954740-2017-00003.Limited information was received.The unidentified detachment control box (dcb) was not returned.The unidentified microcatheter was not returned.Concerning cleanliness only, the microcoil system was returned in almost pristine condition.The system was either not used or was cleaned before being returned which may have produced further damage.It is also unknown if the device was improperly handled for returned packaging or was further manipulated and/or inspected post-procedurally.In addition, any trace or other evidence that may have been complaint related may have been altered or removed prior to being returned due to post-procedural handling, cleaning, and packaging.All location and measurement callouts are approximate and for reference only.As viewed through the returned packaging, unreported damage of the coil being detached was found.The coil was found protruding through the distal tip of the green introducer.Unreported damage of the device positioning unit (dpu) being completely removed from the sheath was found.Unreported damage of the coil protruding through the sheath at the distal tip of the skive and unreported stretching of the coil was found.Unreported damage of the coil being knotted at the distal tip of the green introducer was found.The coil was found to have been mechanically detached.The detachment fiber did not receive heat and melt.The device positioning unit (dpu) passed electrical testing with resistance at 52.2 ohms (range 48.5/56.0) and the test enpower and cable systems ready green light illuminated (deltapaq ifu).No manufacturing defects were found.The exact circumstances of how and when all the unreported damages found to the unit that are contained in this report occurred cannot be determined.The complaint of the coils non-detachment cannot be confirmed.The dpu passed all electrical testing; therefore the root cause of the coils non-detachment cannot be determined.In addition, without the return of the unidentified dcb (complete detachment system) used in the procedure, it cannot be determined if this component contributed to the complaint event.The evidence as received highly suggests that all the unreported damage contained in this report occurred outside the patient and was most likely post-procedural in nature.The coil knotting could have only occurred between the distal tip of the green introducer and the proximal end of the rhv which started a cascading series of events as reported above.The knotted coil during retraction became anchored on the distal tip of the green introducer.This anchoring effect most likely caused the dpu to protrude causing the coil to stretch and then have a mechanical detachment via the detachment fiber, however the exact circumstances of how and when this occurred cannot be determined, but the evidence shows that it occurred outside the patient.A review of the manufacturing documentation associated with this lot presented no issues during the manufacturing or inspection process that can be related to the reported complaint.Based on the information and analysis, the event was not confirmed.The returned product passed testing and a review of the manufacturing documentation associated with this lot presented no issues during the manufacturing or inspection process that can be related to the reported complaint.The unreported damages occurred outside the patient and were determined to be procedural in nature.Therefore, no corrective actions will be taken at this time.

Brand Name
DELTAPAQ - PLATINUM MICROCOIL
Common Device Name
NEUROVASCULAR EMBOLIZATION DEVICE
Manufacturer (Section D)
MEDOS INTERNATIONAL SARL
chemin-blanc 38
le locle neuchatel
SZ 
MDR Report Key6229300
Report Number2954740-2017-00003
Device Sequence Number11001693
Product Code HCG
UDI-Device Identifier00878528007661
UDI-Public(01)00878528007661(17)210228(10)P11886
Combination Product (Y/N)N
Initial Reporter CountryUK
PMA/510(K) Number
K142429
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Health Professional
Type of Report Initial,Followup
Report Date (Section B) 12/15/2016
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date02/28/2021
Device Catalogue NumberDFS10025020
Device Lot NumberP11886
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer01/13/2017
Type of Report(Section G)FDA Requested
Initial Date Received by Manufacturer 12/15/2016
Supplement Date Received by ManufacturerNot provided
Initial Report FDA Received Date01/06/2017
Supplement Report FDA Received Date01/20/2017
Patient Sequence Number1